ETHICON INC. EB EXC GRN 4X30IN 3-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Back to Search Results |
| Catalog Number |
MX552 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/07/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a hysteroscopy + mirena fixation + curettage procedure on (b)(6)2025 and suture was used.During the procedure, it was reported that the needle broke during sewing in surgery.The needle fell into patient's body, then b-ultrasound was used to locate and remove the needle from patient.The surgery delayed for about 3 hours.No adverse patient consequences were reported.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device evaluation pending this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The device upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional information was requested, and the following was obtained via: received information as following from sales rep via phone today.After investigation, the patient was a 43-year-old female who was admitted due to "uterine adenomyosis, uterine fibroids, mild anemia, and hypokalemia." on (b)(6), 2025, hysteroscopy + mirena fixation + curettage was performed in ninghai county maternal and child health hospital, zhejiang province.The operator used the suture (mx552) for tissue suturing during surgery (the specific suturing tissue level and suturing method were unknown).During the suturing, 2/3 of the needle broke in the posterior wall of the uterus, x-ray localization was performed, and ultrasound-guided hysteroscopy was used to remove the broken needle, followed by mirena fixation.This event caused no harm to the patient except that it prolonged the surgery time by about 3 hours.No subsequent adverse events were reported.After confirmation with the sales via phone on (b)(6)2025,the event date should be (b)(6)2025 according to feedback from sales rep on (b)(6)2025 via phone, the external reference need update to (b)(4).The following information was requested, but unavailable: - were there patient consequences? if yes, please specify.- were there any unexpected outcomes or complications as a result of the prolonged surgery time? - was\were the needle piece(s) retrieved during the same procedure? - what measures were taken to retrieve the broken piece(s)? - was there any additional tissue damage as a result of searching for the needle piece(s)? - if it becomes available in the future, please provide lot number.--received information as following from sales rep via phone today, please refer to the additional event information mentioned on note((b)(6) and(b)(6)), other information requested is unknown.
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/3/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.H6 component code: c22 - photo analysis.Additional information: d9, h3, h6.H3 investigational summary: the product received for analysis was mx552.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Visual inspection and metallurgical analysis were performed on the returned product.A fracture was observed in the body of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.A scanning electron microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations to determine the fracture mode.The evaluation revealed mechanical damage destroyed much of the fractographic evidence; however smaller areas of microvoid coalescence were observed, which is evidence of a ductile fracture mode.This was a ductile fracture.The evidence of this examination indicates that the breakage occurred from mechanical deformation, indents and scratches, due to gripping, bending and overstressing of the needle.There is no evidence of any material flaw that would cause premature failure.The needle breakage was observed.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational conclusion: the product was returned to ethicon for evaluation.One open folder with three strands, double-armed, and one needle suture piece that pertains to product code mx552 was returned.The product code is multi-strand and contains four double-armed strands per packet.During the visual inspection of the returned sample, the swage and attachment areas were noted to be as expected.The tips and bodies of the needles were examined under magnification, and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance tests for needles and met the requirements.Two photos were provide showing a needle in two sections.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no breakage needle was noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.